Is this cellulitis from juvederm? (Photo)

In may I had juvederm between my brows. .. an immediate lump but was told it was normal .fast forward to Oct 6th my forehead n large vein swelled and hardened. I was injected 2 times to dissolve product and 1 time with a steroid...16 days on antibiotics and I now have a rash on my whole face and lumps are shaped in a lightning blot shape between brows and over my brow. ps says he doesn't see it ..I need to stop I need valuim and I'm fine....pcp just gave more meds n cream.not

Doctor Answers 5

Infection after Juvederm

It seems like you have developed a delayed inflammatory response to Juvederm.  Most cases of delayed inflammatory response are believed to be infections.  It is important to use a dose of hyaluronidase that will dissolve all of the product and to use an antibiotic that can treat community acquired resistant organisms including MRSA.  At this point in time, it may be best to seek a second opinion. A board certified dermatologist that is an experienced injector would be a good choice. Best wishes.

Saint Louis Facial Plastic Surgeon
5.0 out of 5 stars 98 reviews

Is this cellulitis from Juvederm?

Thank you for your question. It may be helpful to consult a dermatologist at this point.

Best of luck,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 416 reviews

Is this cellulitis from juvederm?

Maybe. But easiest thing to check is was it really Juverderm injected? Next a punch biopsy of the area to determine a pathologic diagnosis. I might consider PRP + AFSC injection to area to heal it faster... 

Average cellulitis doesn't present like this

Typical baceterial cellulitis doesn't present like this, especially MRSA which tends to create pus.  It is possible, but there are other organisms and other inflammatory states that need to be ruled out.  My advice is to move on from the PS and go with a dermatologist who is familiar with treating inflammatory and infectious problems.  After hyaluronidase, a steroid shot and antibiotics, the PS has followed the right steps.   Your problem didn't respond, so it's time to move on to someone who can start over and take a fresh look.  I am sure the PS just wants you to get better.  

Adrian M. Guevara, MD
El Paso Dermatologist
5.0 out of 5 stars 1 review

Juvederm in glabella area, now with complications

It looks to me like cellulitis. A strong antibiotic that fights MRSA is needed. If no help after couple days, see infectious disease specialist. This is an area I'm very hesitant to inject because it is very risky. The vascularity of this area can become compromised and lead to necrosis. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.